MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRIO HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 12; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRIO HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 12; INTRODUCER, CATHETER
Model Number 406306
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Hematoma (1884); Foreign Body In Patient (2687)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During the atrial flutter and implantation of internal cardiac defibrillator system, upon removal of the right femoral venous sheath size 12fr, the distal portion tore from the proximal half.The distal portion of the sheath was retained within the femoral vein.The surgeon reported that he utilized the 3 port sheath system in the same fashion that he normally did.This time, when attempting to remove the sheath, it separated inside the vein.He had the team hold pressure at the site to keep the broken sheath piece from migrating.Vascular surgery came and removed the sheath in one piece and closed the vein.The patient tolerated the procedure without further complication.
 
Additional Manufacturer Narrative
The photos appeared to show one fast-cath introducer.The introducer shaft appeared to be fractured and detached.Visual inspection was based solely upon a review of the photographs provided.The device was not returned.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6.Added code for the hematoma that occurred.

Brand Name
FAST-CATH¿ TRIO HEMOSTASIS INTRODUCER, CATH-LOCK¿ LOCKING HUB, 12 CM SHEATH, 12
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16016182
Report Number3005334138-2022-00692
Device Sequence Number15123060
Product Code DYB
UDI-Device Identifier05414734203920
UDI-Public05414734203920
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number406306
Device Catalogue Number406306
Device Lot Number8202175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/19/2022
02/17/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/18/2023
03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight92 KG